Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2016 (2016), Article ID 3596517, 10 pages
http://dx.doi.org/10.1155/2016/3596517
Research Article

A Modified Combination Rule for Numbers Theory

1School of Science, Hubei University for Nationalities, Enshi, Hubei 445000, China
2School of Engineering, Vanderbilt University, Nashville, TN 37235, USA

Received 30 April 2016; Accepted 3 October 2016

Academic Editor: Peide Liu

Copyright © 2016 Ningkui Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

numbers theory is an appropriate method to deal with the information of uncertainty and incompleteness when making a reasonable decision. Previous numbers theory provides a rule to combine multiple numbers. However, the commutative law is not satisfied in the rule of combining multiple numbers. In this paper, a modified method for multiple numbers combination is proposed. The proposed method defines a new function for multiple numbers combination which is mainly determined by the original value of numbers. Then the proposed combination rule is applied to environmental impact assessment (EIA); our results show that the proposed method is efficient for multiple numbers combination and it is useful when dealing with uncertainty and incompleteness.